Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 6, 2004, 11:31 PM CST for Vernon Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 11:31 PM CST (05:31 UTC)
- Expired
- Dec 7, 2004, 12:15 AM CST
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 070531
SVRLCH
LAC115-070615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 PM CST MON DEC 6 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON PARISH IN WEST CENTRAL LOUISIANA
* UNTIL 1215 AM CST
* AT 1130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SLAGLE...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
LACAMP BY 1140 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3134 9325 3090 9352 3091 9284 3126 9286
3136 9300
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 8:50 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 6, 8:50 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 850 PM CST MON DEC 6 2004 .DISCUSSION... DON/T SEE ANY BREAKS IN THE LINE OF THUNDERSTORMS APPROACHING INTERIOR SECTIONS OF SOUTHEAST TEXAS. WILL ISSUE UPDATE TO INCREASE CHANCES OF RAIN THAT AREA. OTHERWISE CURRENT FORECASTS LOOK ABOUT RIGHT. && .PREVIOUS DISCUSSION... CURRENT RADAR SHOWS NUMEROUS SHOWERS WITH A FEW THUNDERSTORMS BASICALLY NORTH OF BPT TO POE. THE STORMS WITHIN THIS ACTIVITY IS MOVING QUICKLY TO THE NORTHEAST...WHILE THE ENTIRE AREA IS SLOWLY BULGING NORTH...DUE TO THE SOUTHERLY FLOW AHEAD OF THE MID/UPPER LEVEL STORM SYSTEM OVER W TX NOW. THIS SYSTEM CONTINUES TO SCREAM TO THE EAST THIS AFTERNOON...WITH REPORTS OF THE APEX OF THE SQUALL LINE MOVING EAST AT 60 TO 80 MPH THIS OF COURSE WILL BE THE STRAIGHT LINE WIND EVENT LIKELY TO AFFECT THE ENTIRE MODERATE RISK AREA OF NORTHEAST TEXAS AND ALL OF N LA. FURTHER SOUTH IN THE SLIGHT RISK AREA (SE TX/C AND S LA)...DONT EXPECT THE LINE OF TSRA TO MOVE QUITE THAT FAST...BUT WILL LIKELY MOVE EAST AT 40 MPH AS IT ENTERS TYLER... HARDIN...JEFFERSON COUNTIES AROUND 10 PM. THE LINE SHOULD REACH THE STATE LINE BY MIDNIGHT...AEX/LCH LINE BY 2 AM...AND LFT BY 4 AM OR SO. AHEAD AND ALONG THE TAIL END OF THE LINE...ISOLATED SUPERCELLS COULD DEVELOP LATE THIS AFTERNOON AND EVENING...DUE TO INCREASED INSTABILITY OVER OUR AREA. 18Z KLCH SOUNDING SHOWS THE CAP MOSTLY REMOVED BUT STILL NOT TOTALLY REPRESENTATIVE OF WHAT WILL LIKELY HAPPEN TONIGHT. THE 00Z SHOULD GIVE US A BETTER HANDLE ON THE SITUATION. AN UPDATED SPECIAL WEATHER STATEMENT HAS ALREADY BEEN SENT OUT. ONCE THE SYSTEM AND FRONT MOVES THROUGH...THE FRONT WILL LIKELY HANG UP JUST SOUTH OF THE COASTAL WATERS LATE TUESDAY INTO WEDNESDAY ...DUE TO THE ZONAL WINDS ALOFT. BY LATE WED INTO THU...YET ANOTHER SIGNIFICANT MID/UPPER LEVEL SHORTWAVE WILL COME SCREAMING EAST ACROSS OUR AREA...BULGING THE FRONT BACK NORTH AND BRING SHOWERS AND THUNDERSTORMS. ONCE THIS SYSTEM EXITS...THE UPPER AIR PATTERN WILL BECOME MORE NW...KEEPING A MODIFIED PACIFIC/ROCKIES SFC HIGH A BIT LONGER OVER OUR AREA FOR THE WEEKEND INTO EARLY NEXT WEEK. AVIATION...MVFR CEILINGS AND SCATTERED SHOWERS WILL DEVELOP DURING THE EVENING HOURS. IFR CONDITIONS DUE TO CEILINGS AND VISIBILITIES WILL BE POSSIBLE DURING THE OVERNIGHT AS A LINE OF STRONG THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS THE REGION. MARINE...GOING WITH SMALL CRAFT EXERCISE CAUTION WITH WINDS 15 TO 20 KNOTS AND SEAS 5-6 FEET TONIGHT. THE WATER TEMPS ARE STILL RUNNING 3 DEGREES F. BELOW THE T/TD...KEEPING THE LOWER ATMOSPHERE MORE STABLE OVER THE WATERS...AND LESS MIXING POTENTIAL. OTHERWISE...SCA WOULD BE IN EFFECT. && .PRELIMINARY POINT TEMPS/POPS... LCH 65 74 47 74 / 60 0 0 30 BPT 62 71 47 71 / 60 0 0 30 AEX 64 72 43 72 / 80 0 0 30 LFT 65 75 50 74 / 60 40 0 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
Hazardous weather outlook, Dec 6, 6:00 AM CST, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST MON DEC 6 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 071200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST MON DEC 6 2004 .DAY ONE...TODAY AND TONIGHT... AN APPROACHING COLD FRONT WILL SET OF SHOWERS AND THUNDERSTORMS, STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. SEVERE THUNDERSTORMS ARE POSSIBLE, ESPECIALLY ACROSS THE LAKES REGION OF SOUTHEAST TEXAS, AND ACROSS THE PINEY HILLS OF CENTRAL LOUISIANA. ALSO LOCALIZED FLOODING RAINS ARE ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE ON THURSDAY, WITH THE APPROACH OF ANOTHER COLD FRONT. SEVERE STORMS AND LOCALIZED FLOODING RAINS ARE POSSIBLE FROM THURSDAY AFTERNOON THROUGH THE EVENING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED TODAY AND ON THURSDAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 11:47 PM CST | Severe Thunderstorm Warning | LCH | Rapides | 58 min |
| Dec 7, 12:50 AM CST | Special Marine Warning | LCH | 60 min | |
| Dec 7, 2:10 AM CST | Special Marine Warning | LCH | 60 min | |
| Dec 7, 2:10 AM CST | Special Marine Warning | LCH | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.